MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Catalog Number NPAS-100
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Customer reported that, during the deployment of a neff percutaneous access set for a biliary drain, it was noted that the tip of the outer sheath was "frayed".The device made contact with the patient, but the customer was unable to finish placement of the device.A second device was used to finish the procedure.No patient harm was reported.
 
Additional Manufacturer Narrative
After further review of the record, it was determined that it should be noted that per the customer, additional information is unavailable.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection/dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the distal tip of the sheath was damaged and split.Bio matter on the device also indicated it had been used.Furthermore, the device passed all dimensional tests.There is no evidence to suggest this failure is manufacturing related and it was determined the device in this case was built to specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number which is unrelated to the reported complaint.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.It is reasonable to suggest that the tip of the sheath was unable to withstand forces upon insertion, possibly due to a tortuous/difficult patient anatomy.However, this cannot be confirmed.We will continue to monitor for similar complaints and have notified the proper personnel about this event.Per the quality engineering risk assessment, no further action is required.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7426960
Report Number1820334-2018-00945
Device Sequence Number1630087
Product Code KGZ
UDI-Device Identifier00827002042674
UDI-Public(01)00827002042674(17)201027(10)8330714
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNPAS-100
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1